Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 16, NWS Great Falls, MT

August 14, 20076 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 14, 2007, 3:46 AM MDT for 6 counties in Montana. It took effect at Aug 14, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2007, 3:46 AM MDT (09:46 UTC)
In effect from
Aug 14, 2007, 12:00 PM MDT
Expired
Aug 14, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 97 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 140946
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
346 AM MDT TUE AUG 14 2007

MTZ112-114-141800-
/O.UPG.KTFX.FW.A.0014.070814T1800Z-070815T0300Z/
/O.NEW.KTFX.FW.W.0016.070814T1800Z-070815T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
346 AM MDT TUE AUG 14 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE 
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (FIRE WEATHER ZONES 112
AND 114)...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT THIS
AFTERNOON AND WILL SPREAD OUT OVER THE ADJACENT PLAINS. RELATIVE
HUMIDITIES WILL DROP INTO THE LOWER TEENS...AND AROUND 10 PERCENT
IN LOCALIZED AREAS. THE WINDS COMBINED WITH THE LOW HUMIDITIES
WILL CAUSE HAZARDOUS FIRE WEATHER CONDITIONS. CONDITIONS WILL
IMPROVE DURING THE EVENING AS WINDS DIMINISH SLIGHTLY AND
HUMIDITIES BEGIN TO RECOVER.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

THOMSON
2 follow-up statements
000 
WWUS85 KTFX 141751
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1151 AM MDT TUE AUG 14 2007

MTZ112-114-150300-
/O.CON.KTFX.FW.W.0016.070814T1800Z-070815T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
1151 AM MDT TUE AUG 14 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (FIRE WEATHER ZONES
112 AND 114)...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

GUSTY WEST WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS UP TO 30 MPH
WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON AND
WILL SPREAD OUT OVER THE ADJACENT PLAINS. RELATIVE HUMIDITIES WILL
ALSO DROP INTO THE 10 TO 20 PERCENT RANGE THERE. THE WINDS AND LOW
HUMIDITIES WILL COMBINE TO CAUSE HAZARDOUS FIRE WEATHER
CONDITIONS. CONDITIONS WILL IMPROVE DURING THE EVENING AS WINDS
DIMINISH SLIGHTLY AND HUMIDITIES BEGIN TO RECOVER.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

COULSTON
000 
WWUS85 KTFX 150259
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
859 PM MDT TUE AUG 14 2007


MTZ112-114-150400-
/O.EXP.KTFX.FW.W.0016.000000T0000Z-070815T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
859 PM MDT TUE AUG 14 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS ARE DECREASING BELOW 15 MPH AND RELATIVE HUMIDITIES ARE
RISING ABOVE 20 PERCENT ALONG THE ROCKY MOUNTAIN FRONT. THEREFORE
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 3:20 AM MDT, 26 minutes earlier.

Area forecast discussion, Aug 14, 3:20 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
320 AM MDT TUE AUG 14 2007

.DISCUSSION...

TODAY THROUGH THURSDAY...SMOKY SKIES WILL CONTINUE OVER THE REGION
THROUGH THE DAY AND OVERNIGHT TONIGHT...ESPECIALLY IN THE
SOUTHWESTERN VALLEYS. UPPER LEVEL RIDGE CONTINUES TO BUILD OVER THE
WEST COAST FOR WESTERLY FLOW ALOFT AND A COUPLE MORE QUIET WEATHER
DAYS. EXPECT ONLY ISOLATED CONVECTION IN THE FAR SOUTHWEST ZONES
THROUGH WEDNESDAY AS VERY WEAK IMPULSES MOVE THROUGH THE FLOW.
SLIGHTLY STRONGER WINDS WILL HELP TEMPERATURES WARM UP TO ABOVE
NORMAL VALUES AGAIN TODAY...WITH SLIGHTLY COOLER TEMPS ON
WEDNESDAY AS A LITTLE BIT OF CANADIAN AIR IS ABLE TO WORK DOWN
INTO THE REGION. BY WEDNESDAY NIGHT THE RIDGE MOVES OVER THE CWA
AND A SURFACE WARM FRONT WILL MOVE UP FROM THE SOUTHWEST. THERE IS
A WEAK SHORTWAVE MOVING THROUGH THE RIDGE ON THURSDAY AND AS THIS
LINKS UP WITH THE FRONT WILL SEE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE CWA. THOMSON

THURSDAY NIGHT THROUGH SUNDAY NIGHT...A WEAK UPPER LEVEL RIDGE OF
HIGH PRESSURE WILL GENERALLY BE OVER THE REGION THROUGH THIS PERIOD.
EXPECT AFTERNOON TEMPERATURES TO CONTINUE TO AVERAGE AROUND 10
DEGREES ABOVE NORMAL...WHILE NEAR NORMAL OVERNIGHT LOWS ARE
EXPECTED. PRECIPITATION WILL BE VERY LIMITED DURING THIS
PERIOD...WITH THE BEST CHANCE FOR ANY PRECIP OVER THE MOUNTAINS OF
SOUTHWEST MONTANA. BRUSDA

MONDAY AND TUESDAY...LATEST MODELS BRING A TROUGH OF LOW PRESSURE
INTO THE PACIFIC NORTHWEST DURING THIS PERIOD. TEMPERATURES WERE
LOWERED A FEW DEGREES TO REFLECT FRONTAL PASSAGE TUESDAY. KEPT
SLIGHT CHANCE POPS GOING FOR MAINLY THE SOUTHWEST PORTION OF THE CWA
UNTIL THE MODELS BECOME MORE CONSISTENT. SAUCIER

&&

.AVIATION...
UPDATED 0453Z.
AN UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO DOMINATE. SOUTHWEST
TO WEST FLOW ALOFT. SKIES ARE MOSTLY CLEAR OVER MUCH OF NORTH
CENTRAL/SOUTHWEST MONTANA... HOWEVER WITH ONLY LIGHT SURFACE
WINDS... SMOKE FROM REGIONAL FIRES CONTINUES TO REDUCE VISIBILITIES
AND OBSCURE MOUNTAINS/TERRAIN AT TIMES ACROSS THE AREA. VISIBILITIES
ARE EXPECTED TO IMPROVE TO VFR WITH LOCAL MVFR CONDITIONS TOMORROW
AFTERNOON AS WIND INCREASES SLIGHTLY AND THE AIRMASS MIXES. AREAS OF
LOW CLOUDS AND FOG IN CANADA MAY ALSO BUILD BACK SOUTH INTO THE
NORTHERN TERMINALS (KCTB AND KHVR) AFTER 06Z.

&&

.FIRE WEATHER...
UPDATED 0920Z.
WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT AND THE ADJACENT
PLAINS THIS AFTERNOON. THE INCREASED WINDS COMBINED WITH EXPECTED
LOW RELATIVE HUMIDITIES WILL PRODUCE DANGEROUS FIRE CONDITIONS. WILL
UPGRADE FIRE WEATHER WATCH FOR A RED FLAG WARNING FOR ZONES 112 AND
114. CONDITIONS ACROSS THE REMAINING ZONES WILL BE LESS WINDY AND
NOT QUITE AS DRY. EXPECT CONDITIONS TO IMPROVE DURING THE EVENING AS
WINDS DIMINISH AND HUMIDITIES BEGIN TO RECOVER. THOMSON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  88  51  86  52 /   0   0   0  10
CTB  85  49  85  48 /   0   0   0   0
HLN  91  54  89  54 /   0   0  10  20
BZN  94  49  93  54 /   0   0  10  20
WEY  82  38  80  42 /  20  20  20  20
DLN  88  50  86  46 /   0   0  10  20
HVR  86  53  85  51 /   0   0   0   0
LWT  85  50  84  53 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
MTZ112-114.

&&

SHORT TERM...THOMSON
LONG TERM...BRUSDA/SAUCIER
AVIATION...LOSS

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 13, 2:40 PM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT MON AUG 13 2007

MTZ009-010-014-044>046-048-049-142045-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
240 PM MDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMOKE FROM AREA WILDFIRES WILL LINGER OVER MUCH OF THE REGION
TODAY AND TONIGHT. VISIBILITY AND AIR QUALITY WILL BE REDUCED AT
TIMES. PEOPLE WITH RESPIRATORY PROBLEMS OR WHO ARE OTHERWISE
SENSITIVE TO THE SMOKE SHOULD LIMIT EXPOSURE TO IT AS MUCH AS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY WEST WINDS AREA EXPECTED TUESDAY AFTERNOON. RELATIVE
HUMIDITIES ARE FORECAST TO REMAIN LOW. THEREFORE A FIRE WEATHER
WATCH HAS BEEN ISSUED FROM NOON UNTIL 9 PM TUESDAY FOR PORTIONS OF
NORTH CENTRAL MONTANA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>013-015-047-050>055-142045-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
240 PM MDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMOKE FROM AREA WILDFIRES WILL LINGER OVER MUCH OF THE REGION
TODAY AND TONIGHT. VISIBILITY AND AIR QUALITY WILL BE REDUCED AT
TIMES. PEOPLE WITH RESPIRATORY PROBLEMS OR WHO ARE OTHERWISE
SENSITIVE TO THE SMOKE SHOULD LIMIT EXPOSURE TO IT AS MUCH AS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.